MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include investigation conclusions.
 
Event or Problem Description
Physician did eus-fnb procedure and he measured needle adjuster 3 centimeter to puncture.He fixed and hit stroke but the needle passed through 6 centimeter because of loosen adjuster.Patient bled a lot and the physician removed the needle right away.Just the needle out of the scope channel and being removed.
 
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 importer site contact and address: (b)(6).Cook medical incorporated (cmi).1025 acuff road.P.O box 4195.Bloomington indiana.47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: the echo-hd-19-c of lot number c1209583 device involved in this complaint was returned for evaluation, without original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it was known that the patient had no problem in relation to this case and adverse event was bleeding only.Needle or other part of device was not a problem but the needle adjuster was.There was no intervention needed in this case because the patient had little bleeding.The physician only did the injection of syringe and made him sure the hemostasis and the puncture was not a deep or passed slantwise.The complaint device underwent a laboratory evaluation, on evaluation of the returned device it was observed that device returned in its original packaging.Stylet was fully in place and needle was exposed on return.There was evidence of broken needle and sheath damage below the sheath extender.There was no issue noted with the sheath adjuster.It was found that the needle was exposed, measuring approximately 7.5 cm.It was noted that needle was broken proximally and there was no evidence of missing part of the needle.The customer complaint is confirmed as the needle broken was verified in the laboratory.A potential root cause for this event may have been that the excessive force was applied causing the needle to break.However, as the conditions of use cannot be replicated in the laboratory setting, a definitive root cause if this event cannot be determined.A capa was raised in relation to this issue & will deal with any actions identified.Complaints of this nature will continue to be monitored for potential emerging trends.Documents review: a review of the qc records for qc# (b)(4) did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-19-c device of lot number c1209583 did not reveal any discrepancies which could have contributed to this complaint report.There is no evidence to suggest that this issue affects the entire lot # c12095835; upon review of complaints this failure mode has not occurred previously with this lot # c1209583.There is evidence to suggest that the customer did not follow the instructions for use (ifu0077-4 ).The notes section of the instructions for use, ifu0077- 4 that accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for any potential emerging trends.
 
Event or Problem Description
Physician did eus-fnb procedure and he measured needle adjuster 3 centimeter to punture.He fixed and hit stroke but the needle passed through 6 centimeter because of loosen adjuster.Patient bled a lot and the physician removed the needle right away.Just the needle out of the scope channel and being removed.During the device evaluation it was noted that the needle was broken proximally.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7296268
Report Number3001845648-2018-00074
Device Sequence Number16367408
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)190308(10)C1209583
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/21/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;